Alert archive / Nevada / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Elko, NV

September 7, 2011

NWS Elko, NV issued this red flag warning at Sep 7, 2011, 2:53 PM PDT. It took effect at Sep 8, 2011, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 2:53 PM PDT (21:53 UTC)
In effect from
Sep 8, 2011, 10:00 AM PDT
Expired
Sep 8, 2011, 8:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WWUS85 KLKN 072153
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
253 PM PDT WED SEP 7 2011

NVZ454-457-081000-
/O.UPG.KLKN.FW.A.0009.110908T1700Z-110909T0300Z/
/O.NEW.KLKN.FW.W.0012.110908T1700Z-110909T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
253 PM PDT WED SEP 7 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
454 AND 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

  454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

  457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
  EUREKA COUNTIES

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
  TO DEVELOP BY THURSDAY AFTERNOON AND SHOULD PRODUCE LITTLE RAIN.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE
  POSSIBLE WITH THE STRONGER STORMS.

* IMPACTS...LIGHTNING FROM THUNDERSTORMS WILL LIKELY CREATE NEW
  FIRES STARTS WHICH MAY COMBINE WITH STRONG OUTFLOW WINDS TO
  PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
DRY LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NVZ455-081000-
/O.NEW.KLKN.FW.W.0012.110908T1700Z-110909T0300Z/
WHITE PINE COUNTY-
253 PM PDT WED SEP 7 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE
455...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS
IN EFFECT FROM 10 AM TO 8 PM PDT THURSDAY. 

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

  455 - WHITE PINE COUNTY

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
  TO DEVELOP BY THURSDAY AFTERNOON AND SHOULD PRODUCE LITTLE RAIN.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE
  POSSIBLE WITH THE STRONGER STORMS.

* IMPACTS...LIGHTNING FROM THUNDERSTORMS WILL LIKELY CREATE NEW
  FIRES STARTS WHICH MAY COMBINE WITH STRONG OUTFLOW WINDS TO
  PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
DRY LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RCM
3 follow-up statements
050 
WWUS85 KLKN 080817
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
117 AM PDT THU SEP 8 2011

NVZ454-455-457-090300-
/O.CON.KLKN.FW.W.0012.110908T1700Z-110909T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
117 AM PDT THU SEP 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR FIRE WEATHER ZONES 454...455...AND 457...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING. 

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

 455 - WHITE PINE COUNTY

 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
 EUREKA COUNTIES

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE 
  EXPECTED TO DEVELOP BY THIS AFTERNOON AND SHOULD PRODUCE 
  LITTLE RAIN. 

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE 
  POSSIBLE WITH THE STRONGER STORMS. 

* IMPACTS...LIGHTNING FROM THUNDERSTORMS WILL LIKELY CREATE NEW 
  FIRES STARTS WHICH MAY COMBINE WITH STRONG OUTFLOW WINDS TO 
  PRODUCE RAPID FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
249 
WWUS85 KLKN 082206
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT THU SEP 8 2011

NVZ454-455-457-090300-
/O.CON.KLKN.FW.W.0012.000000T0000Z-110909T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
306 PM PDT THU SEP 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 454...455...AND 457...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND 
      EUREKA COUNTIES

* THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
  TO CONTINUE INTO THIS EVENING AND SHOULD PRODUCE LITTLE RAIN.

* OUTFLOW WINDS...ERRATIC OUTFLOW WINDS IN EXCESS OF 45 MPH ARE 
  POSSIBLE WITH THE STRONGER STORMS. 

* IMPACTS...LIGHTNING FROM THUNDERSTORMS MAY CREATE NEW FIRES
  STARTS AND COMBINE WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY
LIGHTNING...GUSTY OUTFLOW WINDS...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROOD
974 
WWUS85 KLKN 090250
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
750 PM PDT THU SEP 8 2011

NVZ454-455-457-090400-
/O.EXP.KLKN.FW.W.0012.000000T0000Z-110909T0300Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
750 PM PDT THU SEP 8 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 454...455
AND 457...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS
HAVE DIMINISHED BELOW RED FLAG CONDITIONS THIS EVENING. A FEW
LOCATIONS MAY HAVE WIND GUSTS TO 25 MPH UNTIL 9 PM...THEN WINDS
WILL GENERALLY DECREASE TO LESS THAN 10 MPH.

$$

JH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 7, 5:58 AM PDT, 8 hours 55 minutes earlier.

Area forecast discussion, Sep 7, 5:58 AM PDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
558 AM PDT WED SEP 7 2011

.SYNOPSIS...HIGH PRESSURE TODAY WILL BRING NICE WEATHER TO
NORTHERN NEVADA ALONG WITH LIGHT WINDS. DURING THE EVENING AND
NIGHT...LOW PRESSURE SLOWLY MOVING EAST STALLS OVER WESTERN NEVADA
BRINGING ISOLATED TO SCATTERED DRY THUNDERSTORMS OVER THE CENTRAL
PAT OF THE STATE FOR THURSDAY...WITH ISOLATED IN OTHER LOCATIONS.
THE CHANCE FOR UNSETTLED WEATHER CONTINUES FRIDAY INTO THE
WEEKEND. TEMPERATURES WILL CONTINUE AT OR ABOVE NORMAL LEVELS FOR
THE PERIOD.

&&

.SHORT TERM...TODAY THROUGH THURSDAY. MAINLY CLEAR SKIES ARE
EVIDENT OVER NORTHERN NEVADA THIS MORNING...SAVE FOR SOME CLOUDS
OVER SOUTHEAST OREGON. ON A WIDER VIEW A CLOSED LOW CIRCULATION
CAN BE SEEN IN THE EAST PACIFIC...AND EAST OF NORTHERN NEVADA
THERE IS A QUASI-REX BLOCK SET UP NEAR THE FRONT RANGE OF THE
ROCKIES.

FOR TODAY...NOT A WHOLE LOT GOING ON SENSIBLE WEATHER-WISE.
LOOKING AT THE 500MB STREAMLINES...THE AREA WILL BE UNDER A RIDGE
OF HIGH PRESSURE WITH AN AXIS BISECTING THE CWA. THE RIDGE BECOMES
MORE IMPACTED LATER THIS EVENING AND TONIGHT BY THE AFOREMENTIONED
UPPER LOW...AS IT PUSHES EAST WITH AN AXIS OVER NORTHERN
CALIFORNIA. NEAR THE BASE OF AND JUST TO THE WEST OF THIS
TROUGH...A 250 MB JET OF ABOUT 75 KNOTS OR SO ENTERS CENTRAL
CALIFORNIA. COULD SEE AN ISOLATED DRY THUNDERSTORM IN THE WESTERN
SECTIONS OF THE CWA...HUMBOLDT COUNTY AND MAYBE NORTHERN LANDER
COUNTY.

ON THURSDAY...THINGS GET INTERESTING FIRE WEATHER WISE...PLEASE
SEE THAT SECTION FOR MORE INFORMATION. THE FORWARD MOTION OF THE UPPER
LOW THAT IS OVER NORTHERN CALIFORNIA PRETTY MUCH ENDS WHEN IT HITS
A BRICK WALL IN THE FORM OF THE BLOCKING FLOW TO THE EAST OVER THE
FRONT RANGE...AND SITS OVER WESTERN NEVADA AND EASTERN CALIFORNIA.
POPS WERE IN THE ISOLATED TO LOW END SCATTERED RANGE FROM PREVIOUS
SHIFT...AND HAVE ONLY MASSAGED THEM SLIGHTLY FOR THE MOST PART AS
THEY LOOKED PRETTY GOOD. WILL NEED TO CONTINUE TO LOOK AT THE
PLACEMENT OF THE UPPER LOW AND TROUGH FOR THE NEXT 12-18 HOURS OR
SO FOR ANY CHANGES.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. INTERESTING LONG TERM
PATTERN DEVELOPING WITH RETROGRADING 500MB LOW ESTABLISHING ITSELF
OVER SOUTHERN CALIFORNIA THIS WEEKEND INTO NEXT WEEK. MODELS ARE IN
GOOD AGREEMENT WITH THE BLOCKING FLOW DEVELOPING OVER THE LOWER
48...ALLOWING FOR AN ANOMALOUS 500MB CUT-OFF LOW. PRECIP AND TEMPS
WILL BOTH RUN ABOVE AVERAGE FOR THIS PERIOD.

PERIOD WILL BEGIN WITH THE 500MB PACIFIC SHORTWAVE STALLING OVER
CENTRAL NEVADA THURSDAY NIGHT...BEFORE SLOWLY DRIFTING SOUTHWEST
DURING THE DAY FRIDAY. STRONG UPPER LEVEL INSTABILITIES WILL
CONTINUE AS COOL POOL ALOFT DEVELOPS OVER THE GREAT BASIN. THIS WILL
SUPPORT AFTERNOON AND EVENING CONVECTION ALONG A TROUGH AXIS...WHICH
WILL BE DRAPED ACROSS THE CWA. PWAT VALUES WILL STILL BE BELOW
75"...THUS THINKING IT WILL BE A HYBRID DAY ON FRIDAY...WITH STORMS
TRANSITIONING TO WET ACROSS CENTRAL NV...BUT STAYING DRY ACROSS
NORTHERN NEVADA.  BY THE WEEKEND CONVECTION INCREASES IN AREAL
COVERAGE AS 500MB CIRCULATION PARKS OVER SOUTHERN CALI...AND BEGINS
TO ADVECT ARIZONA MONSOONAL MOISTURE INTO THE REGION. PWAT VALUES
ARE EXPECTED TO SURGE ABOVE .75"...SLOW STORM MOTIONS LESS THEN 10
MPH SHOULD SUPPORT WET STORMS ACROSS THE REGION. COOL POOL ALOFT
STAYS IN PLACE STRAIGHT INTO NEXT WEEK...WITH 500-300MB LAPSE RATES
REMAINING AROUND 8C/KM. COULD NOT REALLY DISTINGUISH ANY BREAKS IN
AFTERNOON/EVENING THUNDERSTORMS FOR THE ENTIRE PERIOD...THUS KEPT
18-06Z POPS GOING STRAIGHT INTO TUESDAY.  LOOKS LIKE A PROLONGED
PERIOD OF AFTERNOON/EVENING THUNDERSTORMS ON TAP FOR THE GREAT
BASIN...WITH A LOT OF LIGHTNING OVER THE NEXT WEEK.

.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF SITES OVER THE NEXT
24 HOURS. TODAY WILL BE THE LAST DAY OVER THE NEXT WEEK WITHOUT ANY
THUNDERSTORMS EXPECTED IN THE VICINITY OF ANY TAF SITES.
NORTH/NORTHEAST THIS MORNING WILL BE COME LIGHT AND VARIABLE BY THE
AFTERNOON HOURS.

.FIRE WEATHER...UPPER LEVEL LOW PRESSURE WILL BE SITTING OFF THE
COAST OF CALIFORNIA TODAY AND WILL SLOWLY PUSH EAST...SETTING UP
SHOP IN WESTERN NEVADA/EASTERN CALIFORNIA TONIGHT INTO THURSDAY.
COULD SEE AN ISOLATED DRY THUNDERSTORM IN HUMBOLDT COUNTY AND
PERHAPS NORTHERN LANDER THIS EVENING. FOR THURSDAY...UPPER LEVEL
PV15 SURFACE CHART SHOWS AN ANOMALY SQUARELY IN
CHURCHILL/PERSHING COUNTY THURSDAY AFTERNOON. UPPER JET WILL BE
PUSHING INTO SOUTHERN NEVADA...AND UPPER LEVEL LAPSE RATES WILL BE
PRETTY UNSTABLE...GREATER OR EQUAL TO 7.5 C/KM. MODEL FORECAST
PRECIPITABLE WATER VALUES ARE BETWEEN 0.50 AND 0.75...WITH CLOUD
BASES AROUND 510-560 MB PER THE LATEST BUFR SOUNDINGS. THE STORM
MOTION WINDS...WHICH WILL BE THE PROVERBIAL FLY IN THE
OINTMENT...WILL BE THE 700-500 MB WINDS. THESE WINDS WILL BE VERY
WEAK...5 TO MAYBE 10 KNOTS AT BEST. ALL THESE INGREDIENTS /EXCEPT
FOR THE WINDS/ FROM THE LATEST MODEL RUN SUGGEST A POSSIBLE DRY
LIGHTNING EVENT FOR FIRE WEATHER ZONES 454 AND 457...WHICH IS MOST
OF LANDER/EUREKA AND NORTHERN NYE COUNTIES. THINKING IS THAT WITH
THE HIGH CLOUD BASES MENTIONED BEFORE...COUPLED WITH THE
BORDERLINE PRECIPITABLE WATER AMOUNTS...WILL MAKE MOST OF THESE
STORMS DRY. HAVE THEREFORE ISSUED A FIRE WEATHER WATCH FOR THE
ABOVE MENTIONED FIRE ZONES FOR THURSDAY MORNING INTO THE
AFTERNOON. DECIDED TO NOT ISSUE FOR 467 AS THE JET ENERGY AND PV
ANOMALY WILL BE TOO FAR SOUTH. KEPT THE LOW-END ISOLATED DRY
THUNDER FOR THAT ZONE AND OTHER ZONES OUTSIDE THE FIRE WEATHER
WATCH.

ON FRIDAY STORMS WILL BE A MIX OF WET AND DRY. WILL CONTINUE TO
MONITOR THE NEED FOR ANY FIRE WEATHER PRODUCTS THAT DAY. BY
SATURDAY AND SUNDAY THE UPPER FLOW BECOMES MORE SOUTHERLY...WHICH
WILL HELP TO DRAW MOISTURE NORTHWARD INTO THE SOUTHERN PORTIONS OF
NEVADA...AND HAVE TRANSITIONED ALL STORMS IN THE CENTRAL TO ALL WET.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA
COUNTY.

&&

86/95/95/86

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:50 AM PDTFire Weather WatchLKN14 hr

Nearby

Red Flag Warnings in Nevada, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.